Alert archive / Nevada / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 10, 2012, 7:23 PM PDT for White Pine County, Nevada. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2012, 7:23 PM PDT (02:23 UTC)
- Expired
- Sep 10, 2012, 8:00 PM PDT
- In force
- 37 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County White Pine County, NV
The radar
The Cedar City radar (KICX), 217 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3248 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WUUS55 KLKN 110223 SVRLKN NVC033-110300- /O.NEW.KLKN.SV.W.0034.120911T0223Z-120911T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 723 PM PDT MON SEP 10 2012 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... * UNTIL 800 PM PDT * AT 718 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL WHITE PINE COUNTY...OR 12 MILES NORTHEAST OF LUND... AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN WHITE PINE COUNTY... EGAN MOUNTAINS SOUTH OF ELY... && LAT...LON 3896 11444 3870 11467 3896 11494 3905 11486 TIME...MOT...LOC 0223Z 303DEG 30KT 3895 11480 $$ 86
2 follow-up statements
209 WWUS55 KLKN 110247 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 747 PM PDT MON SEP 10 2012 NVC033-110300- /O.CON.KLKN.SV.W.0034.000000T0000Z-120911T0300Z/ WHITE PINE NV- 747 PM PDT MON SEP 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR SOUTH CENTRAL WHITE PINE COUNTY... AT 746 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL WHITE PINE COUNTY...OR 11 MILES SOUTHWEST OF SHOSHONE...MOVING SOUTHEAST AT 25 MPH. && LAT...LON 3896 11444 3870 11467 3896 11494 3905 11486 TIME...MOT...LOC 0247Z 303DEG 30KT 3884 11458 $$ 86
070 WWUS55 KLKN 110254 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 754 PM PDT MON SEP 10 2012 NVC033-110304- /O.EXP.KLKN.SV.W.0034.000000T0000Z-120911T0300Z/ WHITE PINE NV- 754 PM PDT MON SEP 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WHITE PINE COUNTY WILL EXPIRE AT 800 PM PDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS DIMINISHED TO BELOW SEVERE THRESHOLDS...BUT STILL REMAINS STRONG AND WILL PRODUCE SMALL HAIL...GUSTY WINDS TO 45 MPH...AND HEAVY RAIN. THE WARNING HAS BEEN ALLOWED TO EXPIRE. && LAT...LON 3896 11444 3870 11467 3896 11494 3905 11486 TIME...MOT...LOC 0254Z 303DEG 30KT 3881 11452 $$ 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:49 PM PDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 10, 3:49 PM PDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 349 PM PDT MON SEP 10 2012 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA THROUGH WEDNESDAY WHILE DRY WEATHER WILL PREVAIL ACROSS NORTHERN NEVADA. DRY AIR WILL PUSH THE MONSOON MOISTURE OUT OF CENTRAL NEVADA THURSDAY ENDING THE SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS MIGHT RETURN TO PORTIONS OF EASTERN AND CENTRAL NEVADA NEXT WEEKEND. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS FIRING OFF ACROSS EAST CENTRAL NEVADA THIS AFTERNOON AS EXPECTED. WEAK SHORT WAVE APPROACHING FROM THE WEST TONIGHT WILL MOVE INTO CENTRAL NEVADA AND WILL KEEP THUNDERSTORMS GOING THROUGH THE NIGHT. PRETTY MUCH THE SAME SCENARIO ON TUESDAY WITH ABUNDANT MONSOON MOISTURE REMAINING OVER CENTRAL NEVADA FOR ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH PRECIPITABLE WATER VALUES OF 3/4 TO JUST UNDER 1 INCH SOME OF THESE STORMS WILL PRODUCE HEAVY RAINFALL. STORM MOTIONS IN THE 10 TO 15 MPH RANGE TONIGHT AND TUESDAY WHICH WILL HELP MINIMIZE THE THREAT OF FLASH FLOODING. HOWEVER WITH HEAVY RAINFALL ACROSS PORTIONS OF CENTRAL NEVADA OVER THE PAST 2 DAYS ANY ADDITIONAL HEAVY RAINFALL COULD PRODUCE FLASH FLOODING SO WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TUESDAY EVENING. ON WEDNESDAY THE GFS DRIES OUT CENTRAL NEVADA WHILE THE NAM HANGS ONTO ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS. WITH FAIRLY LIGHT WINDS ALOFT DONT SEE THE AIRMASS COMPLETELY DRYING OUT PER THE GFS SO WILL GO WITH THE NAM SOLUTION. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. DRY AND STABLE AIR MASS BEGINNING WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS OVER NEVADA. MOSTLY CLEAR SKIES WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WITH LOWS AROUND 40 DEGREES IN MOST PLACES...WHICH WILL BE A COUPLE DEGREES ABOVE NORMAL. HIGHS DURING THIS TIME FRAME WILL BE IN THE LOW TO MID 80 MOST AREAS...WHICH WILL BE SLIGHTLY ABOVE NORMAL AS WELL. HIGH PRESSURE BEGINS TO BREAK DOWN LATE FRIDAY AS A WEAK SYSTEM PUSHES THROUGH THE PAC NW...BRINGING A 45-50KT JET OVER NORTHERN NEVADA INTO SATURDAY...DOWN INTO CENTRAL NEVADA SATURDAY NIGHT. EXPECT SOME INCREASING CLOUDS SATURDAY THROUGH MONDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND NORTHEASTERN NEVADA. NORTHWEST AND NORTH-CENTRAL NEVADA SHOULD REMAIN DRY THIS WEEKEND AND MONDAY...WITH ONLY SOME HIGH CLOUDS PASSING OVER THE AREA. && .AVIATION...NORTHWEST NEVADA IS MOSTLY CLEAR THIS AFTERNOON AND WILL REMAIN SO THROUGH THE NIGHT. MAIN CONCERN THIS AFTERNOON HAS BEEN THUNDERSTORMS OVER EAST-CENTRAL NEVADA WHICH HAVE BEEN PRODUCING MODERATE TO HEAVY RAINS...AS WELL AS SOME HAIL. STORMS SHOULD DIMINISH SOMEWHAT THIS EVENING AND OVERNIGHT...HOWEVER CAN NOT RULE OUT NOCTURNAL THUNDERSTORMS FOR KELY...AND POSSIBLY FORMING OVER OR JUST EAST OF KTPH. THUNDERSTORM ACTIVITY DIMINISHES SOMEWHAT ON TUESDAY OVER CENTRAL NEVADA...HOWEVER EXPECT AT LEAST ISOLATED THUNDERSTORMS OVER OR NEAR KTPH AND KELY. && .FIRE WEATHER...ABUNDANT MONSOON MOISTURE WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA THROUGH TUESDAY EVENING...PRIMARILY FIRE ZONES 455 AND 457. SOME STORMS WILL PRODUCE HEAVY RAIN. AIRMASS BEGINS TO DRY OUT ON WEDNESDAY BUT STILL ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS. DRY THURSDAY AND FRIDAY. A WEAK LOW PRESSURE SYSTEM COULD BRING ISOLATED THUNDERSTORMS TO PORTIONS OF EASTERN AND CENTRAL NEVADA OVER THE WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...WHITE PINE COUNTY. && 91/96/96/91
Hazardous weather outlook, Sep 10, 3:08 PM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT MON SEP 10 2012 NVZ035-040-041-112300- WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 308 PM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ABUNDANT MONSOON MOISTURE WILL BRING SCATTERED THUNDERSTORMS... SOME WITH VERY HEAVY RAINFALL...THAT COULD PRODUCE FLASH FLOODING. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ABUNDANT MONSOON MOISTURE WILL BRING SCATTERED THUNDERSTORMS AGAIN ON TUESDAY...SOME WITH VERY HEAVY RAINFALL...THAT COULD PRODUCE FLASH FLOODING. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY EVENING. STORMS WILL DIMINISH TO ISOLATED COVERAGE ON WEDNESDAY THEN END BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Sep 10, 4:09 PM PDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 409 PM PDT MON SEP 10 2012 NVZ035-110000- WHITE PINE COUNTY NV- 409 PM PDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 500 PM PDT... AT 405 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ELY AIRPORT...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND INTENSE CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ELY AIRPORT... MCGILL... US HIGHWAY 50 BETWEEN ELY AND MCGILL... && LAT...LON 3951 11473 3926 11472 3931 11499 3940 11499 TIME...MOT...LOC 2308Z 266DEG 16KT 3936 11489 86
Special weather statement, Sep 10, 4:54 PM PDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 454 PM PDT MON SEP 10 2012 NVZ035-110045- WHITE PINE COUNTY NV- 454 PM PDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 545 PM PDT... AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHWEST OF PRESTON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND SMALL HAIL. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3930 11526 3908 11512 3905 11540 3914 11544 TIME...MOT...LOC 2354Z 245DEG 16KT 3913 11533 86
Special weather statement, Sep 10, 5:41 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 541 PM PDT MON SEP 10 2012 NVZ035-110115- WHITE PINE COUNTY NV- 541 PM PDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 615 PM PDT... AT 540 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF DUCKWATER...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHWESTERN WHITE PINE COUNTY... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3923 11531 3901 11521 3903 11545 3910 11548 TIME...MOT...LOC 0041Z 251DEG 13KT 3908 11541 86
Special weather statement, Sep 10, 6:01 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 601 PM PDT MON SEP 10 2012 NVZ035-110130- WHITE PINE COUNTY NV- 601 PM PDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE COUNTY UNTIL 630 PM PDT... AT 559 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES NORTHEAST OF DUCKWATER...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND INTENSE CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN WHITE PINE COUNTY... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3932 11538 3913 11527 3912 11549 3921 11553 TIME...MOT...LOC 0101Z 246DEG 11KT 3918 11544 86
Special weather statement, Sep 10, 6:34 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 634 PM PDT MON SEP 10 2012 NVZ035-110200- WHITE PINE COUNTY NV- 634 PM PDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE COUNTY UNTIL 700 PM PDT... AT 631 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES SOUTHWEST OF RUTH...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN WHITE PINE COUNTY... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3920 11525 3906 11532 3915 11548 3921 11546 TIME...MOT...LOC 0134Z 286DEG 9KT 3915 11537 86
Special weather statement, Sep 10, 7:18 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 718 PM PDT MON SEP 10 2012 NVZ035-110245- WHITE PINE COUNTY NV- 718 PM PDT MON SEP 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE PINE COUNTY UNTIL 745 PM PDT... AT 713 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF LUND...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN WHITE PINE COUNTY... && LAT...LON 3896 11446 3873 11467 3896 11495 3905 11486 TIME...MOT...LOC 0218Z 303DEG 30KT 3896 11483 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:03 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 10, 5:13 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Sep 10, 5:41 PM PDT | Special Weather Statement | LKN | White Pine | 34 min |
| Sep 10, 5:45 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Sep 10, 5:52 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 23 min |
| Sep 10, 6:01 PM PDT | Special Weather Statement | LKN | White Pine | 29 min |
| Sep 10, 6:34 PM PDT | Special Weather Statement | LKN | White Pine | 26 min |
| Sep 10, 7:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 10, 7:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 10, 8:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| Sep 10, 8:40 PM PDT | Areal Flood Advisory | LKN | Nye | 2 hr |
| Sep 10, 10:00 PM PDT | Areal Flood Advisory | LKN | Nye | 38 min |
| Sep 10, 10:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| Sep 10, 10:44 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 3 hr |
| Sep 10, 11:09 PM PDT | Special Weather Statement | LKN | 21 min | |
| Sep 11, 1:43 AM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 8 hr |
| Sep 11, 3:16 AM PDT | Special Weather Statement | LKN | Nye | 44 min |
| Sep 11, 2:57 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.